Header

UZH-Logo

Maintenance Infos

May the singular integrals in BEM be replaced by zero?


Börm, S; Krzebek, N; Sauter, S (2005). May the singular integrals in BEM be replaced by zero? Computer Methods in Applied Mechanics and Engineering, 194(2-5):383-393.

Abstract

When approximating the singular integrals arising in the boundary element method by quadrature techniques, it is important to keep the quadrature error consistent with the discretization error in order to reach the optimal order of convergence. In classical approaches, this means that the order of the quadrature grows logarithmically in the number of degrees of freedom. We present a quadrature scheme based on alternative representations of the singular integrands that allows us to use a constant quadrature order without giving up consistency.

Abstract

When approximating the singular integrals arising in the boundary element method by quadrature techniques, it is important to keep the quadrature error consistent with the discretization error in order to reach the optimal order of convergence. In classical approaches, this means that the order of the quadrature grows logarithmically in the number of degrees of freedom. We present a quadrature scheme based on alternative representations of the singular integrands that allows us to use a constant quadrature order without giving up consistency.

Statistics

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

35 downloads since deposited on 03 Feb 2010
5 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Panel clustering method; Variable order approximation; Boundary integral equations
Language:English
Date:2005
Deposited On:03 Feb 2010 07:41
Last Modified:06 Dec 2017 20:46
Publisher:Elsevier
ISSN:0045-7825
Publisher DOI:https://doi.org/10.1016/j.cma.2004.03.016

Download

Download PDF  'May the singular integrals in BEM be replaced by zero?'.
Preview
Filetype: PDF (Preprint)
Size: 1MB
View at publisher